Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 424, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 6, 2005, 5:12 PM CDT for St. Clair County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 5:12 PM CDT (22:12 UTC)
- Expired
- Aug 6, 2005, 5:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County St. Clair County, AL
The radar
The Birmingham radar (KBMX), 71 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 062212
SVRBMX
ALC115-062245-
/O.NEW.KBMX.SV.W.0424.050806T2212Z-050806T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
512 PM CDT SAT AUG 6 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ST. CLAIR COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITY OF PELL CITY
* UNTIL 545 PM CDT
* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RIVERSIDE...OR ABOUT NEAR LINCOLN...AND MOVING WEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PELL CITY...ODENVILLE...AND AREAS NEAR THE COOSA RIVER.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3379 8606 3370 8615 3372 8617 3371 8621
3365 8618 3364 8620 3360 8619 3351 8626
3352 8628 3345 8637 3351 8638 3351 8646
3381 8637
$$
MBS/911 follow-up statement
000
WWUS54 KBMX 062234
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
534 PM CDT SAT AUG 6 2005
ALC115-062245-
/O.CON.KBMX.SV.W.0424.000000T0000Z-050806T2245Z/
ST. CLAIR AL-
534 PM CDT SAT AUG 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
ST. CLAIR COUNTY...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF RIVERSIDE...OR ABOUT 7 MILES NORTH OF
PELL CITY...MOVING WEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY AND AFFECT LOCATIONS BETWEEN ODENVILLE AND
PELL CITY.
LAT...LON 3378 8622 3374 8626 3373 8622 3370 8622
3365 8618 3364 8620 3360 8619 3356 8630
3354 8634 3354 8637 3356 8639 3357 8641
3381 8637
$$
MBS/91What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:24 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 6, 3:24 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 324 PM CDT SAT AUG 6 2005 .SHORT TERM...(TONIGHT THROUGH TUESDAY) MAIN FEATURE OF CONCERN THROUGH THE SHORT TERM WILL BE THE STAGNANT UPPER LEVEL LOW. FROM THIS FEATURE...ALL THE FORECAST ISSUES EMANATE. RAIN CHANCES...LOWS AND HIGHS WILL ALL BE IMPACTED. OVERALL...MODELS AND GUIDANCE ARE WITHIN A FEW DEGREES OF EACH OTHER...WITH THE MOST SIGNIFICANT DIFFERENCES IN POPS. NOT GOING TO BUY INTO LOWER POPS WHICH THE NAM IS LEANING TOWARDS OVER OUR NORTHWESTERN COUNTIES. ALTHOUGH THAT AREA IS LESS INFLUENCED BY THE LOW/REMNANT TROUGH...SUFFICIENT LOW LEVEL INSTABILITY SHOULD BE MORE THAN ENOUGH TO BRING ABOVE NORMAL POPS TO THE AREA. CLOSER TO THE LOW...GUIDANCE POPS ARE MORE IN LINE...AND THE MAIN BONE OF CONTENTION WILL BE TEMPERATURES. STAYED SOMEWHAT CONSERVATIVE THROUGH THE PERIOD...DIFFERENCES IN CLOUD COVER/SHOWER COVERAGE WILL MAKE BIG DIFFERENCES ON THE SMALL SCALE VARIATION OF TEMPS. ALL IN ALL...GOOD CONFIDENCE IN THE GENERAL FORECAST OF THE LOW AND LINGERING TROUGH...AND ABOVE NORMAL POPS. CONFIDENCE IS ONLY SLIGHTLY LOWER ON TEMPERATURES. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) NO MAJOR CHANGES PLANNED TO THE LONG TERM PORTION OF THE FORECAST AT THIS POINT. IN SPITE OF SUBTLE SHUFFLING OF UPPER LEVEL FEATURES...THE MAIN FLAVOR OF THE FORECAST REMAINS UNCHANGED...WITH NEAR NORMAL TEMPERATURES AND ABOVE NORMAL POPS. A STRONG TROUGH APPROACHING THE PACIFIC COAST NUDGES THE WESTERN CELL OF THE UPPER RIDGE EASTWARD...WHICH ESSENTIALLY MERGES WITH THE EASTERN/BERMUDA HIGH CELL. IN SPITE OF A WEAK UPPER LEVEL RIDGE BUILDING OVER THE AREA LATE IN THE WEEK AND INTO THE WEEKEND...ENOUGH MOISTURE REMAINS...AND SOUTHERLY SURFACE FLOW SHOULD SUSTAIN NORMAL TO SLIGHTLY ABOVE NORMAL POPS. SUSPECT MEX TEMPS MAY BE A DEGREE OR TWO HIGH IN LIGHT OF THE ABOVE NORMAL POPS AND MOISTURE...BUT SEE NO PROBLEM WITH THE CURRENT FORECAST HIGHS AND LOWS. TWEAKS WILL BE MINOR...IF ANY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 84 69 87 / 60 70 50 60 ANNISTON 69 83 71 86 / 60 70 50 60 BIRMINGHAM 69 85 71 88 / 50 60 40 50 TUSCALOOSA 69 87 71 90 / 40 60 40 50 CALERA 68 87 70 86 / 40 70 40 50 AUBURN 69 83 71 85 / 60 70 50 60 MONTGOMERY 70 87 71 86 / 60 70 50 60 TROY 69 85 71 86 / 60 70 50 60 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 81
Hazardous weather outlook, Aug 6, 1:35 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 135 PM CDT SAT AUG 6 2005 ALZ011>015-017>050-071835- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 135 PM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT) STRONG THUNDERSTORMS ARE POSSIBLE ON AREAS NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 65 THROUGH 9 PM TONIGHT. DRY AND COLD AIR ALOFT REMAINS OVER CENTRAL ALABAMA TODAY. AS TEMPERATURES CONTINUE TO RISE INTO THE UPPER 80S AND LOWER 90S OVER NORTHWEST ALABAMA DUE TO MOSTLY CLEAR SKIES...THE ATMOSPHERE BECOMES MORE UNSTABLE AS A RESULT. THE COMBINATION OF A WARM AIRMASS NEAR THE SURFACE AND COLD AIR ALOFT WILL HELP TRIGGER ISOLATED STRONG THUNDERSTORMS OVER THE AREA. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 35 TO 45 MPH...VERY HEAVY RAIN...AND SMALL HAIL. AREAS SOUTH OF INTERSTATE 20...SHOWERS AND A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE AFTERNOON AND EARLY EVENING. THE ATMOSPHERE OVER THIS REGION IS NOT NEARLY AS UNSTABLE DUE TO THE CLOUD COVER THAT HAS BEEN PERSISTENT THROUGHOUT THE DAY KEEPING TEMPERATURES DOWN. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE MONTGOMERY...LOW .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY OVER THE NORTHWESTERN PORTIONS OF THE COUNTY WARNING AREA. 10/ARM
In the hours before
Special weather statement, Aug 6, 2:38 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 238 PM CDT SAT AUG 6 2005 ALZ025-027-062015- SHELBY-TALLADEGA- 238 PM CDT SAT AUG 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN SHELBY AND WESTERN TALLADEGA COUNTIES UNTIL 315 PM CDT... ...SMALL HAIL...WINDS 35 TO 45 MILES AN HOUR...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR VINCENT...MOVING SOUTHWEST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR VINCENT AND HARPERSVILLE THROUGH 330 PM CDT. 92/JSS
Special weather statement, Aug 6, 2:38 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TIME IN LAST SENTENCE NATIONAL WEATHER SERVICE BIRMINGHAM AL 238 PM CDT SAT AUG 6 2005 ALZ025-027-062015- SHELBY-TALLADEGA- 238 PM CDT SAT AUG 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN SHELBY AND WESTERN TALLADEGA COUNTIES UNTIL 315 PM CDT... ...SMALL HAIL...WINDS 35 TO 45 MILES AN HOUR...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR VINCENT...MOVING SOUTHWEST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR VINCENT AND HARPERSVILLE THROUGH 315 PM CDT. 92/JSS
Special weather statement, Aug 6, 4:26 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 426 PM CDT SAT AUG 6 2005 ALZ011-062200- MARION- 426 PM CDT SAT AUG 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 500 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BEXAR...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WESTON AND BEXAR...NEAR HIGHWAY 78...THROUGH 500 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. GUSTY WINDS ARE LIKELY WITH THIS STORM AS WELL. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. MBS/91
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:11 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 34 min |
| Aug 5, 7:13 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 17 min |
| Aug 5, 7:32 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 28 min |
| Aug 5, 7:43 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 47 min |
| Aug 5, 7:45 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 30 min |
| Aug 5, 8:21 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.